# SDR 2002FA0000009

- Difficulty date: December 12, 2001
- Submitted: January 3, 2002
- Operation: General aviation
- Aircraft: N5403M
- Make and model: Cessna 402B
- Aircraft serial: 402B0003
- Engine: Cont TSIO520E
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Gearbox
- Condition: Worn
- Location: Mlg
- Part time: 17,891 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING GEAR EXTENSION,  PILOT REPORTED A LOUD NOISE.  REPORTED 3 GREEN LIGHTS FOR DOWN AND LOCK GEAR INDICATION, AND EMERGENCY LANDING ASSISTANCE WAS REQUESTED, AIRCRAFT LANDED SAFELY AND TAXIED TO THE MAINTENANCE FACILITY, UPON INSPECTION OF THE LANDING GEAR SYSTEM, THE REDUCTION GEAR UNIT WAS FOUND TO BE WORN AND THE CAUSE OF THE LOUD NOISE.  TOOTHED PART OF THE UNIT WAS REPLACED GEAR UP AND DOWN.  CHECKS WERE PERFORMED, IAW MM AND FOUND TO BE IN LIMITS.  AIRCRAFT LOG BOOK ENTRY WAS MADE AND RELEASED TO SERVICE.
